Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 444, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 31, 2000, 3:33 PM CDT for Washington County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 31, 2000, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 31, 2000, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, MO
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 312035 SVRSTL MOC221-312100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 333 PM CDT THU AUG 31 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 400 PM CDT * AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF POTOSI...MOVING SOUTH AT 10 MPH. * LOCATIONS IN THE PATH... RURAL SOUTHERN WASHINGTON COUNTY SHIRLEY THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW! LAT...LON 3799 9082 3795 9105 3776 9108 3775 9068 TRUETT/CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:30 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 31, 3:30 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU AUG 31 2000 QUESTION THIS AFTERNOON IS HOW TO HANDLE THE HEAT HEADLINES FOR FRIDAY AND SATURDAY. WE CURRENTLY HAVE AN ADVISORY FOR NE MO AND WRN IL...WITH A WARNING ELSEWHERE BASED ON THREE DAYS OF MEETING ADVISORY CRITERIA. HARD TO TELL IF ALL EASTERN COUNTIES IN SCNTRL IL ARE AT ADVISORY CRITERIA TODAY...BUT IT CERTAINLY LOOKS CLOSE ENOUGH NOT TO BREAK THEM OUT INTO A DIFFERENT GROUP. WILL EXPAND HEAT WARNING TO ALL COUNTIES TOMORROW AND SATURDAY BASED ON THREE DAY RULE. QUINCY REACHED ADVISORY CRITERIA YESTERDAY AND TODAY...AND SHOULD ALSO DO SO TOMORROW. AVN AND ETA HAVE SE UPPER LOW STAYING PRETTY MUCH PUT THROUGH THE WEEKEND. UPPER RIDGE ACROSS MO AND IL ALSO MOVES LITTLE. SFC CDFNT MAY WORK SE TO AN IRK...MCI LINE BUT DOES NOT APPEAR TO REACH AS FAR AS THE STL CWFA THROUGH SHORT TERM. PRIMARY CLOUD AND PRECIPITATION ACTIVITY THEREFORE LOOKS CONFINED TO SE US AND GRTLKS AREA DURING THIS PERIOD. ISOLATED BUT POTENT THUNDERSTORMS HAVE POPPED UP IN SRN ZONES THIS AFTERNOON BUT SHOULD FALL APART AFTER MAX HEATING. WILL MENTION FOR EARLY EVENING JUST LIKE YESTERDAYS PACKAGE. IN THE EXTENDED...ALTHOUGH ECMWF FLATTENS OUT THE MIDWEST RIDGE SOMEWHAT BY WEDNESDAY...NO MAJOR CHANGES ARE OBVIOUS IN THIS SOMEWHAT DRIER PATTERN SO PLAN NO MAJOR CHANGES TO GOING FCST. COORD WITH ILX AND PAH. .STL...EXCESSIVE HEAT WRNG FOR ENTIRE CWFA THROUGH SAT. LENNING
In the hours before
Special weather statement, Aug 31, 11:25 AM CDT, 4 hours 8 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1125 AM CDT THU AUG 31 2000 SEVERE WEATHER IS NOT EXPECTED ACROSS THE REGION TODAY OR TONIGHT. SKYWARN ACTIVATION IS NOT ANTICIPATED. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. LENNING
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.